MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 8MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 8MM2CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400802X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).During use, it was reported that the 8x20mm 135cm powerflex pro balloon catheter (bc) was delivered to the lesion and was attempted to be inflated.However, the balloon ruptured at its nominal pressure during its initial inflation.Therefore the powerflex balloon was replaced with a new balloon catheter and the procedure was completed.There was no patient injury.The lesion was the superficial femoral artery which was severely calcified.The device was not returned for analysis.A device history record (dhr) review of lot 82148552 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, lesion characteristics (severely calcified) and procedural/handling factors may have contributed to the reported event since calcified/resistant lesions can cause damage to a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the result of in vitro testing.At least 99.9% of the balloons (with a 95% confidence level) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr review nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.
 
Event or Problem Description
During use, it was reported that the powerflex pro balloon catheter was delivered to the lesion and was attempted to be inflated.However, the balloon ruptured at its nominal pressure during its initial inflation.There was no patient injury.Therefore the powerflex balloon was replaced with a new balloon catheter and the procedure was completed.The lesion was the superficial femoral artery which was severely calcified.No other information was provided.

Brand Name
POWERFLEXPRO 8MM2CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes 33014
MDR Report Key8045763
Report Number9616099-2018-02501
Device Sequence Number13824224
Product Code LIT
UDI-Device Identifier20705032059784
UDI-Public20705032059784
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model Number4400802X
Device Catalogue Number4400802X
Device Lot Number82148552
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/12/2018
Initial Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1